Aa
A
A
A
Close
Bipolar Disorder Community
5k Members
Avatar universal

Medication Question

Hello,

I posted on this site a couple of months ago but I am still having some confusion and I also would really really like some advice. I had a baby 4.5 months ago which triggered a severe bipolar episode. I was never diagnosed with bipolar until Jan of this year when my Ob put me on Zoloft and is absolutely made me manic. This is where the trouble began.

In the course of 2 months I was switched from Topamax ( 1 week), to Trilepital ( 3 weeks) to Zyprexa ( 3 weeks), to Latuda and Lamictal ( Latuda 3 weeks, I am still taking Lamictal which has been 10-12 weeks), Seroquel for 3 weeks...ummm I think that's it.

So anyways, in short I have felt absolutely whacked out of my mind. By that I mean serious paranoia and hallucinations, delusional ( I thought my house was haunted), you name it. The funny thing is that these symptoms did not start until the Topamax and has not stopped although it has gotten better. Currently I am experiencing agitation, restlessness, anxiety, and I feel creepy all the time like I am in a bad dream that I cannot get out of. Like I am constantly trying to get away from something/wanting to crawl out of my own skin...its so weird and terrifying..also the world seems weird, like plastic or something, surreal like

I am 35 years old and have only been on medication one other time in my life over 10 years ago. Really the only time I have had episodes is after childbirth... I probably have been mildly depressed or hypomanic before but I always thought that was just part of my personality. I don't think I have ever truly been manic although the two postpartum episodes from what I have researched seem like mixed episodes.

I cannot get out of my head that this is either some kind of drug withdrawal or side effect of the medication I am currently on ( Lamictal). The thing is that I started having these symptoms literally 24 hours after taking the Topamax so I am thinking that maybe I just have an intolerance to that class of drugs ( anticonvulsants).

My Pdoc is such a jerk and keeps telling me there is no such thing as withdrawal and its all in my head. He also looks at me like I am a complete idiot whenever I ask a question. I guess I am just looking for advice. I can say that I am much more stable than I was a couple of months ago but I just can't deal with the symptoms I am experiencing right now. Like a total disconnect from the world and the one I am in is a nightmare. I also have 4 children and I feel so guilty that I am not able to take care of them like I want to right now because of what is going on. Since the majority of my life I have not been on medication and both of my episodes are related to childbirth do you think it is necessary to be on medication? When I am taking care of myself physically, mentally, emotionally and spiritually I am so level and stable...medication free. The funny thing is that underneath all of this weirdness I actually feel like myself. I promise I am not psychotic, I am perfectly aware what reality is but its almost like my mind is constantly playing tricks on me..

Any advice would be greatly appreciated
1 Responses
Avatar universal
I hope someone can help you with your question. If I could I would. Stay strong
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.